Alert archive / Colorado / High Wind Watches in 2016
High Wind Watch 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Nov 27, 2016, 3:54 AM MST for 7 counties in Colorado. It took effect at Nov 27, 2016, 6:00 PM MST. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2016, 3:54 AM MST (10:54 UTC)
- In effect from
- Nov 27, 2016, 6:00 PM MST
- Expired
- Nov 27, 2016, 6:56 PM MST
- In force
- 56 min
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4102 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
887 WWUS75 KBOU 271054 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 354 AM MST SUN NOV 27 2016 COZ035-036-271900- /O.NEW.KBOU.HW.A.0005.161128T0100Z-161128T0700Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF ESTES PARK, GLENDEVEY, NEDERLAND, RED FEATHER LAKES, BAILEY, CENTRAL CITY, EVERGREEN, GEORGETOWN, IDAHO SPRINGS, AND WESTCREEK 354 AM MST SUN NOV 27 2016 ...HIGH WIND WATCH IN EFFECT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH, WHICH IS IN EFFECT THIS EVENING. * TIMING...STRONG WINDS WILL DEVELOP BY THIS EVENING BEHIND A STORM SYSTEM THAT WILL PASS TO THE NORTH AND EAST LATE THIS AFTERNOON. * WINDS...WEST WINDS 25 TO 45 MPH ARE EXPECTED WITH SOME GUSTS TO 75 MPH POSSIBLE. * IMPACTS...LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD USE CAUTION ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS INCLUDING THE PEAK TO PEAK HIGHWAY, FROM BLACKHAWK TO ESTES PARK, AND HIGHWAY 287 NORTH OF FORT COLLINS TO THE WYOMING STATELINE. BE PREPARED FOR STRONG AND SUDDEN CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF 75 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
331 WWUS75 KBOU 271926 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1226 PM MST SUN NOV 27 2016 COZ035-036-280330- /O.CON.KBOU.HW.A.0005.161128T0100Z-161128T0700Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF ESTES PARK, GLENDEVEY, NEDERLAND, RED FEATHER LAKES, BAILEY, CENTRAL CITY, EVERGREEN, GEORGETOWN, IDAHO SPRINGS, AND WESTCREEK 1226 PM MST SUN NOV 27 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MST TONIGHT... * TIMING...STRONG WINDS WILL DEVELOP BY THIS EVENING BEHIND A STORM SYSTEM THAT WILL PASS TO THE NORTH AND EAST LATE THIS AFTERNOON. * WINDS...WEST WINDS 25 TO 45 MPH ARE EXPECTED WITH SOME GUSTS TO 75 MPH POSSIBLE. * IMPACTS...LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD USE CAUTION ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS INCLUDING THE PEAK TO PEAK HIGHWAY, FROM BLACKHAWK TO ESTES PARK, AND HIGHWAY 287 NORTH OF FORT COLLINS TO THE WYOMING STATELINE. BE PREPARED FOR STRONG AND SUDDEN CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF 75 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
660 WWUS75 KBOU 272247 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 347 PM MST SUN NOV 27 2016 COZ035-036-280700- /O.CON.KBOU.HW.A.0005.161128T0100Z-161128T0700Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF ESTES PARK, GLENDEVEY, NEDERLAND, RED FEATHER LAKES, BAILEY, CENTRAL CITY, EVERGREEN, GEORGETOWN, IDAHO SPRINGS, AND WESTCREEK 347 PM MST SUN NOV 27 2016 ...HIGH WIND WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * TIMING...STRONG WINDS WILL CONTINUE TO INCREASE DURING THE LATE AFTERNOON AND EVENING HOURS BEHIND A STORM SYSTEM THAT WILL PASS TO THE NORTH AND EAST LATE THIS AFTERNOON. * WINDS...WEST WINDS 25 TO 45 MPH ARE EXPECTED WITH SOME GUSTS TO 75 MPH POSSIBLE. * IMPACTS...LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD USE CAUTION ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS INCLUDING THE PEAK TO PEAK HIGHWAY, FROM BLACKHAWK TO ESTES PARK, AND HIGHWAY 287 NORTH OF FORT COLLINS TO THE WYOMING STATELINE. BE PREPARED FOR STRONG AND SUDDEN CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF 75 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
842 WWUS75 KBOU 280156 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 656 PM MST SUN NOV 27 2016 COZ035-036-280300- /O.CAN.KBOU.HW.A.0005.000000T0000Z-161128T0700Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 656 PM MST SUN NOV 27 2016 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WATCH. WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH WILL STILL OCCUR IN SOME AREAS HOWEVER THE THREAT OF DAMAGING WINDS HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Nov 27, 3:53 AM MST, 1 minute earlier.
Area forecast discussion, Nov 27, 3:53 AM MST, 1 minute before
Area Forecast Discussion National Weather Service Denver/Boulder CO 353 AM MST Sun Nov 27 2016 .SHORT TERM...(Today and tonight) Issued at 244 AM MST Sun Nov 27 2016 An increasing southwesterly flow aloft will continue over the cwa this morning, ahead of a 150 kt jet max near the Four Corners Region. This feature will translate eastward across Colorado and kick an upper level trough across northern Colorado by 18z today. There will be a brief period of moderate mid and upper level QG ascent passing across the cwa through midday. By this afternoon, increasing subsidence developing with the flow aloft transitioning to west/northwesterly. In the mountains, snow will increase in coverage this morning and continue through the afternoon. Across the northeast plains there will be enough moisture, lift and instability around with the passage of the trough to warrant at a slight chance of showers mainly in the morning. By late this afternoon and evening, spatial cross-sections indicate a fairly strong mountain wave developing between 00z-06z this evening. The shear profile is strongest around 03z with a cross-mtn component of 65 kt around 700 mb. Have opted to issued a High Wind Watch for the Front Range Foothills this evening with some gusts to 75 mph possible. Across the Urban Corridor and Northeast Plains, gusty westerly winds late this afternoon and evening in the 40-50 mph range. The stronger gusts should start to taper off after 03z. Late this afternoon and evening, weakening QG ascent in the high country will be replaced by better cold air advection and an improved orographic component as the ridgetop winds will be west/northwesterly. No changes at this time regarding the Winter Storm Warnings and Advisories. .LONG TERM...(Monday through Saturday) Issued at 244 AM MST Sun Nov 27 2016 Northwest flow aloft will prevail over the Central Rockies Monday and Tuesday. At ridge top level, westerly winds will be 25 to 40 knots Monday morning. This combined with lapse rates of 6-8 C/KM is expected to produce orographic snow over the mountains. A short wave trough embedded in the flow aloft may enhance snow late Monday and Monday night. Ridge top flow turns northwesterly behind the trough. In addition to this, cold air advection will help steepen lapse rates a little more. Plan on keep the winter weather hi-lites as is. North-northwest flow will weaken, but there should be enough moisture to keep snow showers going Tuesday. For the Front Range and eastern plains, windy conditions are expected Monday and Tuesday. The westerly downslope component is expected to keep it dry Monday. It will turn cooler Tuesday behind the trough. Flow turns more northerly and could see a few light snow showers on the plains Tuesday. It starts to dry out Tuesday night and Wednesday with a weak ridge progged to be over the state Thursday. Other than a few mountain snow showers Tuesday night, and then late Thursday dry conditions are expected. For Friday and Saturday, models show an upper level trough diving south across the western CONUS. The GFS is farther east than the other models and shows a period of snow across the area. Other models have this trough too far west to affect the area. For now, will go with low pops for the mountains and keep the lower elevations dry. With the lack of any strong warm air advection, expect temperatures to remain below normal. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 244 AM MST Sun Nov 27 2016 Light winds this morning as a weak circulation evident over southeastern Weld County. Will stick with primarily west/northwest winds at KDEN and KBJC with south/southwest winds at KAPA. Stronger winds will develop this afternoon following the passage of the upper trough axis and intensification of the surface pressure gradient this aftn and evening. Strong westerly winds at KDEN and KAPA in the 21-03z windows with gusts 40-45kt, even stronger gusts to 55 kts possible at KBJC. VFR expected through the period, but could see bkn cigs dropping down 060-080 agl through 18z with a brief rain/snow shower. && .BOU WATCHES/WARNINGS/ADVISORIES... High Wind Watch this evening for COZ035-036. Winter Weather Advisory from 6 AM this morning to 5 AM MST Tuesday for COZ033-034. Winter Storm Warning from 6 AM this morning to 5 AM MST Tuesday for COZ031. && SHORT TERM...Cooper LONG TERM...Meier AVIATION...Cooper
Hazardous weather outlook, Nov 26, 10:46 AM MST, 17 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1046 AM MST SAT NOV 26 2016 COZ030>051-271800- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1046 AM MST SAT NOV 26 2016 ...NEXT STORM SYSTEM TO MOVE INTO COLORADO ON SUNDAY WITH SNOW IN THE MOUNTAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT IT WILL BE DRY AND MILD TODAY WITH TEMPERATURES AROUND 60 DEGREES OVER LOWER ELEVATIONS AND 30S AND 40S IN THE MOUNTAINS. SNOW WILL DEVELOP OVER THE MOUNTAINS LATER TONIGHT WITH AN APPROACH OF A PACIFIC STORM SYSTEM. THE BRUNT OF THE HEAVIER SNOWFALL WILL BE ON SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW WILL RETURN TO THE MOUNTAINS SUNDAY WITH ACCUMULATIONS OF 2 TO 6 INCHES POSSIBLE. WINDY CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS SUNDAY NIGHT INTO MONDAY MORNING. THE WINDS COMBINED WITH SNOW COULD PRODUCE AREAS OF BLOWING AND DRIFTING ACROSS HIGHER MOUNTAIN PASSES. PERIODS OF SNOW WILL CONTINUE THROUGH MONDAY NIGHT AND TAPER OFF TUESDAY AS SEVERAL DISTURBANCES MOVE ACROSS COLORADO. TOTAL SNOWFALL OF 6 TO 12 INCHES WILL BE POSSIBLE FOR THE MOUNTAINS WITH UP TO 16 INCHES IN THE MOUNTAINS OF WESTERN JACKSON AND GRAND COUNTIES. FOR THE FRONT RANGE AND EASTERN PLAINS...BREEZY TO WINDY CONDITIONS ARE EXPECTED SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
High Wind Watches in Colorado, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.